Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Vagina started burning and tingling after shaving. Tingling hand, feet and body. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
vaginal burning and tingling that started after shaving but 3 weeks after last sexual incounter. Extreme vaginal dryness and burning predominantly to right labia majora. No visible sores or lesions. Has been almost 9 weekss (since May 15) have had cultures repeated (once at 4wks then at 8wks after onset) all were negative. Hsv 2 serology negative at 8 weeks. hsv 1 positive didnt know I was. Have also been experiencing tingling to hands and feet although not as bothersome. Occasional feel the area under my left nostril tingle.Have seen 3 gps and one gynecologist. Gynecologist thinks it is related to my using of dove soap and bathing, as well as a ph imbalance. has advised me to stop both. not shave, use water only and shower instead. Have been doing as advised for 2 days now, burning and pain has increased. did try valtrex after onset of symptoms, as one gp felt it may be hsv related. No significant improvement and experience lots of parasthesia in extremities. (was on valtrex for approx 4 weeks!!!) On good days (since this has started) am feeling chafed and dry/irritated vaginally. Have no prior history of STD's, no known chronic illness and am not on birth control @ this time. Am getting very tired of this constant burning pain..................................................... any advise or direction ? am feeling at a dead end...
Would you suggest resuming of valtrex at this point???
Posted Mon, 6 Aug 2012 in Skin Hair and Nails
Answered by Dr. P V S Prasad 27 hours later
thanks for possting your querry.
I don't think that you have any disease.
Hsvi may be positive in many individuals as sub clinical infection.
Valtrex itself may produce burning sensation unless you take it with plenty of water.
Then what do u have?
It is a simple deficiency of methycobalamin
I suggest you to take eggs. XXXXXXX vegetables and plenty of water.
If there is no releif you may take orally
Gabapentin 300mg with methycobalamin 100 mg per day
Your symptoms are suggestive of vulvodynia
I am sure u will recover fast
Prasad pvs
Above answer was peer-reviewed by
Follow-up: Vagina started burning and tingling after shaving. Tingling hand, feet and body. What is causing this? 2 hours later
Did get bloodwork done n b12 was 782 but was supplementing with b12 complex at the time for about a week. Could this have affected the result. Since then have stopped it would explain why symptoms have increased again. Although have had poor memory. Eczema n fatigue for a few yrs. could this be a malabsorption issue ie celiac? Or a parasite ( travelled to Ecuador oct). Have to admit am seldom eating veggies or eggs. Smoke n drink coffee have poor appetite and weight loss last 6 mths. Do u suspect nerve pain will recover? How long until I can expect improvement through dietary changes ?? Thank u do much. Makes alot of sense!!
Do u foresee the vulvodynia going away ??
Answered by Dr. P V S Prasad 39 minutes later
Thanks for your reply querry.
I think nutritional disorders disappear in two to three weeks after correcting nutrition
In case of quick recovery you may take supplements as I mentioned earlier.
Dysaethesias can occur any part of body and it will improve
Have a good day
Prasad pvs
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor